Nebraska, 2004Hail in Nebraska, August 8, 2004
August 8, 2004 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 8, 1:00 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 8, 1:00 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
200 PM CDT SUN AUG 8 2004
.DISCUSSION...
TSTM CHCS/COVERAGE THIS EVENING...PCPN CHCS TUE AND TEMPERATURES
WITH MIDWEEK COOL DOWN FORECAST CHALLENGES THIS FCST PERIOD.
SHORT TERM...ATMOSPHERE RECOVERING AFTER DEPARTURE OF MORNING
CONVECTIVE COMPLEX WITH INSTABILITY AXIS AND 2000-3000 J/KG CAPE
EXTENDING SW TO NE ACROSS CWA AHEAD OF CDFNT ESTIMATED AT 19Z FROM
NEAR A YKN-ONL-BUB LINE. SOME CU REMAINED ALONG/JUST AHD OF FNT SO
WL KEEP SMALL POPS MUCH OF NWRN ZONES EARLY THIS EVENING...BUT MOST
OF THE CONVECTION EXPECTED SRN/SWRN ZONES IN BETTER INSTABILITY AND
LOW LVL CONVERGENT AREA NR AND S OF LNK. WL WAIT MORE TOWARD LAST
MINUTE FOR GRID CONFIGURATION/ZONE WORDING. WITH THE EXCEPTION OF
FAR NRN ZONES LATER MON AFTN...COOLING IS GRADUAL AND MOSTLY MINIMAL
THRU MONDAY AFTN AND A BLEND OF GUIDANCE VALUES/PREV FCST LOOKS GOOD
FOR TEMPERATURES. APPEARS IF CONVECTION DVLPS MON AFTN WITH
REINFORCING PUSH OF COOL AIR IT WL BE S OF CWA AND WL LEAVE MONDAYS
FCST DRY SERN NEBR.
PRETTY DRASTIC DIFFERENCES TUESDAY WITH GFS DROPPING A DEEPER AND
MORE CLOSED UPR LOW INTO MN...COMPARED TO THE ETA...WITH STRONGER
ISENTROPIC LIFT AND A SIGNIFICANT QPF BULLSEYE ACROSS ERN NEBR.
MEANWHILE ETA FOCUSES MORE OF THE LIFT AND QPF SW OF CWA WITH
MINIMAL POPS. DECIDED TO GENERALLY LEAVE FCST ALONE TUE GOING MORE
MIDDLE OF THE ROAD WITH SMALL POPS AND ALLOWING TEMPS TO MODERATE
MORE SO THAN AN OVERCAST DAY WITH WIDESPREAD RAIN WOULD BRING.
AS TROF SHIFTS TWD ERN GREAT LAKES WED/THU UPR FLOW BECOMES MORE
MERIDIONAL OVER CNTRL U.S. WITH FALL LIKE 850 MB TEMPS IN
LOW/MID SINGLE DIGITS DROPPING INTO PLAINS. TRIMMED TEMPS BACK A
DEG OR TWO BUT PREV FCSTS HAD TAKEN MUCH OF THE COOL DOWN INTO
ACCOUNT. WK TROF/VORT MAX FCST BY OPERATIONAL GFS AND ECMWF BY 12Z
THU CLOSE TO ERN NEBR COULD GENERATE A FEW MORE CLOUDS POSSIBLY
KEEPING TEMPS UP A DEG OR TWO INTO THU MORNING. IF THEY LINGER THEY
COULD HOLD TEMPS IN 60S ON THU BUT DIDNT GO THAT COOL ATTM. NOR WAS
ANY PCPN INCLUDED WITH THIS APPARENT WK SYSTEM.
TEMPS SHOULD MODERATE AFT LAST SHORTWV TROF ROTATES ARND ERN U.S.
LONGER WAVE TROF IN SAT/SUN PD. DIDNT WARM TEMPS UP QUITE AS
QUICKLY AS MEX GUIDANCE. ALSO DID NOT INCLUDE ANY PCPN WHICH MAY
NEED TO BE IN LATER FCSTS AS WARM ADVCTN COULD COMBINE WITH WK TROFS
THAT WILL LIKELY MOV ACRS PLAINS BY NEXT WEEKEND BUT NO CONFIDENCE
IN TIMING EXISTS.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
CHERMOK
Hazardous weather outlook, Aug 8, 10:25 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1125 AM CDT SUN AUG 8 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-082300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1125 AM CDT SUN AUG 8 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FOR
THE ENTIRE OUTLOOK AREA. LARGE HAIL AND DAMAGING WINDS ARE
EXPECTED TO BE THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING...BUT IT APPEARS THESE STORMS WILL REMAIN BELOW SEVERE
LIMITS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
KING
In the hours before
Local storm report, Aug 8, 2:51 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
351 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 6 S WILBER 40.39N 96.96W
08/08/2004 1.00 INCH SALINE NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Aug 8, 2:56 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
356 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 W DE WITT 40.40N 96.98W
08/08/2004 1.00 INCH SALINE NE TRAINED SPOTTER
&&
DEWALDLocal storm report, Aug 8, 3:24 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
424 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 E PLYMOUTH 40.30N 96.93W
08/08/2004 0.75 INCH JEFFERSON NE PUBLIC
&&
DEWALDLocal storm report, Aug 8, 3:39 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
439 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL FAIRBURY 40.14N 97.18W
08/08/2004 1.00 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDLocal storm report, Aug 8, 3:42 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
442 PM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 S COOK 40.45N 96.16W
08/08/2004 1.00 INCH JOHNSON NE LAW ENFORCEMENT
&&
DEWALDHail, Jefferson
- When
- August 8, 3:45 PM CST to 4:20 PM CST
- Where
- Jefferson County, Fairbury
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.150, -97.167
Hail around 1 inch in diameter damaged some cars and roofs of houses and shreaded leaves off of trees and crops from near Fairbury to 5 miles south of town.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, August 8, 2004$1.1 million · 1.75 in hail · 2 events
- Tornadoes and Flash Flood in Minnesota, August 8, 2004$15,000 · F1 · 24 events
- Tornado and Hail in Iowa, August 8, 2004$64,000 · F0 · 10 events
- Hail and Damaging Winds in Nebraska, August 8, 2004$30,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Kansas, August 8 to 9, 2004$10,000 · 1.75 in hail · 22 events
- Damaging Wind in Florida, August 8, 2004$25,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Wisconsin, August 8, 20041 in hail · 10 events
- Hail and Damaging Winds in Kansas, August 8 to 9, 200470 kt wind · 9 events
- Hail and Damaging Winds in Kansas, August 8, 20041 in hail · 7 events
- Hail and Damaging Winds in Kansas, August 8, 20041 in hail · 7 events
- Hail and Damaging Winds in Kansas, August 8, 2004$100 · 1 in hail · 7 events
- Hail and Damaging Winds in Kansas, August 8, 2004$3,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422213.